Alert archive / Georgia / Winter Storm Watches in 2013
Winter Storm Watch 2, NWS Atlanta, GA
NWS Atlanta, GA issued this winter storm watch at Jan 23, 2013, 4:08 PM EST for 20 counties in Georgia. It took effect at Jan 25, 2013, 1:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 23, 2013, 4:08 PM EST (21:08 UTC)
- In effect from
- Jan 25, 2013, 1:00 AM EST
- Expired
- Jan 24, 2013, 1:24 PM EST
- In force
- Issued by
- NWS Atlanta, GA
Counties Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Gilmer County, GA, Gordon County, GA, Hall County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 136 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
481 WWUS42 KFFC 232108 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 408 PM EST WED JAN 23 2013 ...POTENTIAL ICE STORM FRIDAY... .A COLD FRONT WILL MOVE THROUGH THE SOUTHEAST ON FRIDAY BRINGING PRECIPITATION TO THE AREA. COLD AIR AT THE SURFACE...ESPECIALLY WEDGED ALONG THE NORTH GEORGIA MOUNTAINS...WILL RESULT IN PRECIPITATION FALLING AS FREEZING RAIN AND SLEET. GAZ001>009-011>016-019>023-240515- /O.NEW.KFFC.WS.A.0002.130125T0600Z-130126T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE 408 PM EST WED JAN 23 2013 ...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING. * LOCATIONS...PORTIONS OF NORTH GEORGIA...GENERALLY NORTH OF A LINE FROM ROME TO GAINESVILLE. * HAZARD TYPES...FREEZING RAIN...POSSIBLY MIXED WITH SLEET. * ACCUMULATIONS...UP TO ONE QUARTER OF AN INCH OF ICE. * TIMING...LATE THURSDAY NIGHT THROUGH FRIDAY EVENING...WITH MOST OF THE PRECIPITATION FALLING DURING THE DAY ON FRIDAY. * IMPACTS...ICE AND POSSIBLE SLEET WILL CAUSE ROADWAYS AND SIDEWALKS TO BECOME SLIPPERY...MAKING TRAVEL DANGEROUS ESPECIALLY ON BRIDGES AND OVERPASSES. ICE MAY ALSO ACCUMULATE ON POWER LINES...POSSIBLY LEADING TO POWER OUTAGES. * WINDS...SOUTHEAST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
3 follow-up statements
858 WWUS42 KFFC 240332 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1032 PM EST WED JAN 23 2013 ...POTENTIAL ICE STORM FRIDAY... .A COLD FRONT WILL MOVE THROUGH THE SOUTHEAST ON FRIDAY BRINGING PRECIPITATION TO THE AREA. COLD AIR AT THE SURFACE...ESPECIALLY WEDGED ALONG THE NORTH GEORGIA MOUNTAINS...WILL RESULT IN PRECIPITATION FALLING AS FREEZING RAIN AND SLEET. GAZ001>009-011>016-019>023-241145- /O.CON.KFFC.WS.A.0002.130125T0600Z-130126T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE 1032 PM EST WED JAN 23 2013 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY EVENING... * LOCATIONS...PORTIONS OF NORTH GEORGIA...GENERALLY NORTH OF A LINE FROM ROME TO GAINESVILLE. * HAZARD TYPES...FREEZING RAIN...POSSIBLY MIXED WITH SLEET. * ACCUMULATIONS...UP TO A QUARTER OF AN INCH OF ICE. * TIMING...LATE THURSDAY NIGHT THROUGH FRIDAY EVENING...WITH MOST OF THE PRECIPITATION FALLING DURING THE DAY ON FRIDAY. * IMPACTS...ICE AND POSSIBLE SLEET WILL CAUSE ROADWAYS AND SIDEWALKS TO BECOME SLIPPERY...MAKING TRAVEL DANGEROUS ESPECIALLY ON BRIDGES AND OVERPASSES. ICE MAY ALSO ACCUMULATE ON POWER LINES...POSSIBLY LEADING TO POWER OUTAGES. * WINDS...SOUTHEAST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
271 WWUS42 KFFC 241043 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 543 AM EST THU JAN 24 2013 ...POTENTIAL FREEZING RAIN EVENT ON FRIDAY... .A COLD FRONT WILL MOVE THROUGH THE SOUTHEAST ON FRIDAY BRINGING PRECIPITATION TO THE AREA. COLD AIR AT THE SURFACE...ESPECIALLY WEDGED ALONG THE NORTH GEORGIA MOUNTAINS...WILL RESULT IN PRECIPITATION FALLING AS FREEZING RAIN AND SLEET. GAZ001>009-011>016-019>023-242000- /O.CON.KFFC.WS.A.0002.130125T0600Z-130126T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE 543 AM EST THU JAN 24 2013 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * LOCATIONS...PORTIONS OF NORTH GEORGIA...GENERALLY NORTH OF A LINE FROM ROME TO GAINESVILLE. * HAZARD TYPES...FREEZING RAIN...POSSIBLY MIXED WITH SLEET. * ACCUMULATIONS....UP TO A QUARTER OF AN INCH OF ICE * TIMING...LATE THURSDAY NIGHT THROUGH FRIDAY EVENING...WITH MOST OF THE PRECIPITATION FALLING DURING THE DAY ON FRIDAY. * IMPACTS...ICE AND POSSIBLE SLEET WILL CAUSE ROADWAYS AND SIDEWALKS TO BECOME SLIPPERY...MAKING TRAVEL DANGEROUS ESPECIALLY ON BRIDGES AND OVERPASSES. ICE MAY ALSO ACCUMULATE ON POWER LINES...POSSIBLY LEADING TO POWER OUTAGES. * WINDS...SOUTHEAST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...IN THE LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ 30
647 WWUS42 KFFC 241824 WSWFFC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 124 PM EST THU JAN 24 2013 ...POTENTIAL FREEZING RAIN EVENT ON FRIDAY... .A COLD FRONT WILL MOVE THROUGH THE SOUTHEAST ON FRIDAY BRINGING PRECIPITATION TO THE AREA. COLD AIR AT THE SURFACE...ESPECIALLY WEDGED ALONG THE NORTH GEORGIA MOUNTAINS...WILL RESULT IN PRECIPITATION FALLING AS FREEZING RAIN AND SLEET. GAZ006>009-013>016-022-023-250230- /O.UPG.KFFC.WS.A.0002.130125T0600Z-130126T0000Z/ /O.NEW.KFFC.WS.W.0002.130125T1100Z-130125T2300Z/ FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-FORSYTH- HALL- INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE 124 PM EST THU JAN 24 2013 ...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A WINTER STORM WARNING FOR FREEZING RAIN...WHICH IS IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...PORTIONS OF NORTH GEORGIA...GENERALLY NORTH AND EAST OF A LINE FROM ELLIJAY TO CUMMING TO GAINESVILLE. * HAZARD TYPES...FREEZING RAIN...POSSIBLY MIXED WITH SLEET. * ACCUMULATIONS...UP TO 1/4 INCH OF ICE...ESPECIALLY ON TREES AND POWER LINES. LITTLE TO NO SLEET ACCUMULATION. * TIMING...FRIDAY MORNING THROUGH FRIDAY EVENING...WITH MOST OF THE PRECIPITATION FALLING DURING THE DAY ON FRIDAY. * IMPACTS...ICE AND POSSIBLE SLEET WILL CAUSE ROADWAYS AND SIDEWALKS TO BECOME SLIPPERY...MAKING TRAVEL DANGEROUS ESPECIALLY ON BRIDGES AND OVERPASSES. ICE MAY ALSO ACCUMULATE ON POWER LINES AND TREES...POSSIBLY LEADING TO POWER OUTAGES. * WINDS...EAST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH * TEMPERATURES...IN THE MID TO UPPER 20S IN THE MORNING WARMING TO THE LOWER 30S BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR FREEZING RAIN MEANS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. MODERATE AMOUNTS OF ICE ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ GAZ001>005-011-012-019>021-250230- /O.UPG.KFFC.WS.A.0002.130125T0600Z-130126T0000Z/ /O.NEW.KFFC.ZR.Y.0001.130125T1100Z-130125T1800Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD- BARTOW-CHEROKEE- INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE 124 PM EST THU JAN 24 2013 ...FREEZING RAIN ADVISORY IN EFFECT FROM 6 AM TO 1 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 1 PM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATIONS...PORTIONS OF NORTH GEORGIA...GENERALLY WEST AND SOUTH OF A LINE ELLIJAY TO CUMMING TO GAINESVILLE. PORTIONS OF CENTRAL GEORGIA...NORTH OF LINE FROM FRANKLIN TO GRIFFIN TO EATONTON TO CRAWFORDVILLE. * HAZARD TYPES...FREEZING RAIN. * TIMING...FRIDAY MORNING TO FRIDAY AFTERNOON. * IMPACTS...ICE WILL CAUSE ROADWAYS AND SIDEWALKS TO BECOME SLIPPERY...MAKING TRAVEL DANGEROUS ESPECIALLY ON BRIDGES AND OVERPASSES. * WINDS...EAST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...IN THE UPPER 20S TO AROUND 30 IN THE MORNING WARMING TO AROUND 40 BY AFTERNOON. * ACCUMULATIONS ONE TENTH OF AN INCH OR LESS OF ICE BEFORE THE FREEZING RAIN TURNS INTO ALL RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$ GAZ024-025-027-030>039-041>060-250230- /O.NEW.KFFC.ZR.Y.0001.130125T1100Z-130125T1800Z/ BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT- BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE- TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM- INCLUDING THE CITIES OF...MARIETTA...ATLANTA...LAWRENCEVILLE... ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR... CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN 124 PM EST THU JAN 24 2013 ...FREEZING RAIN ADVISORY IN EFFECT FROM 6 AM TO 1 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 1 PM EST FRIDAY. * LOCATIONS...PORTIONS OF NORTH GEORGIA...GENERALLY WEST AND SOUTH OF A LINE ELLIJAY TO CUMMING TO GAINESVILLE. PORTIONS OF CENTRAL GEORGIA...NORTH OF LINE FROM FRANKLIN TO GRIFFIN TO EATONTON TO CRAWFORDVILLE. * HAZARD TYPES...FREEZING RAIN. * ACCUMULATIONS....LESS THAN A TENTH OF AN INCH OF ICE...BEFORE THE FREEZING RAIN TURNS TO ALL RAIN AND MELTS. * TIMING...6 AM TO 1PM EST FRIDAY. * IMPACTS...ICE WILL CAUSE ROADWAYS AND SIDEWALKS TO BECOME SLIPPERY...MAKING TRAVEL DANGEROUS ESPECIALLY ON BRIDGES AND OVERPASSES. * WINDS...EAST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...AROUND 30 IN THE MORNING WARMING TO AROUND 40 BY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this winter storm watch went out at Jan 23, 3:11 PM EST, 57 minutes earlier.
Area forecast discussion, Jan 23, 3:11 PM EST, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 311 PM EST WED JAN 23 2013 .SHORT TERM /TONIGHT THROUGH THURSDAY/... NORTHWEST FLOW ACROSS THE CWA CONTINUES THROUGH THURSDAY. MODELS ARE CONSISTENT WITH PUSHING A FRONT INTO NORTH GEORGIA TONIGHT BUT DIFFER ON QPF AMOUNTS AND POPS. GFS SEEMS TO BE THE DRIEST MODEL COMPARED TO THE NAM...SREF AND ECMWF AND SIMILARLY MAV MOS GUIDANCE POPS ARE ALSO LOWER THAN THE MET. HAVE GONE SOMEWHAT IN BETWEEN THE TWO MODELS AND CONTINUED TO ADVERTISE A SLIGHT CHANCE OF POPS OVERNIGHT INTO TOMORROW MORNING. PUSHED BACK THE START OF THE CHANCE POPS BY A FEW HOURS. LOOKING AT THE BUFR SOUNDINGS AT BRASSTOWN BALD THE SATURATED LAYER REMAINS FAIRLY SHALLOW AND BOTH GFS AND NAM BUFR SHOW ABOVE FREEZING TEMPERATURES INITIALLY. IT ISNT UNTIL CLOSER TO 12Z WHERE THE TEMPERATURES FALL BELOW FREEZING AND THE SHALLOW LAYER IS STILL SATURATED. SO EVEN THOUGH MUCH OF THE CWA WILL SEE WARMER OVERNIGHT LOWS TONIGHT...SOME OF FAR NORTH GEORGIA STILL HAS THE POTENTIAL FOR A FEW HOURS OF A RAIN/FREEZING RAIN MIX. WITH LIGHT QPF VALUES AND LIMITED TIME DURATION OF FREEZING RAIN POTENTIAL...DO NOT EXPECT ACCUMULATION WITH THE FREEZING RAIN POTENTIAL ACROSS FAR NORTH GEORGIA TONIGHT...HOWEVER THERE COULD BE SOME SLICK SPOTS ON THE ROAD IN THE MORNING. THE CHANCE OF PRECIP THURSDAY MORNING QUICKLY BEGINS TO DIMINISH AFTER SUNRISE AND THE CWA SHOULD REMAIN DRY UNTIL THURSDAY NIGHT WHEN THE NEXT CHANCE /A LARGER CHANCE/ OF FREEZING RAIN MOVES INTO THE CWA. AS FAR AS TEMPERATURES GO...WITH AN INCREASE IN CLOUDS EXPECTED BY DAYBREAK AND LEANING TOWARDS THE NAM WITH THE CLOUD FORECAST...HAVE ALSO LEANED SLIGHTLY ON THE WARMER SIDE FOR OVERNIGHT LOWS THURSDAY MORNING. FOR THURSDAY...TEMPERATURES ARE NEAR A BLEND. 11 .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... STRONG HIGH PRESSURE WEDGING DOWN THE ATLANTIC SEABOARD THURSDAY NIGHT INTO FRIDAY. SHORT WAVE CROSSING THE CWA DURING THAT TIME FRAME WILL CAUSE A WINTRY MIX OF PRECIPITATION FOR MUCH OF THE FORECAST AREA. HAVE CUT POPS BACK A BIT 00Z TO 06Z FRIDAY SINCE BEST MOISTURE SEEMS TO COME IN LATER. YOUNKIN THICKNESS VALUES SUPPORT A COMBINATION OF RAIN...FREEZING RAIN...SLEET. MAV/MET TEMPERATURES AGREE ON MOST TEMPERATURES AT OR BELOW FREEZING THURSDAY NIGHT INTO FRIDAY MORNING. SOME POTENTIAL FOR LIGHT ACCUMULATION MAINLY NORTH AND NORTHEAST. WILL HANG ON TO FREEZING RAIN AND SLEET INTO FRIDAY EVENING EAST SINCE COLD SURFACE TEMPERATURES MAY HANG ON IN THIS AREA. GRADUAL WARMING ALOFT SHOULD CHANGE PRECIPITATION TO ALL RAIN WESTERN AREAS BY LATE FRIDAY AFTERNOON. RAIN ENDING NORTH 00Z TO 06Z SATURDAY. FOR REMAINDER OF THE PERIOD...DRY HIGH PRESSURE DOMINATES THROUGH SUNDAY. RETURN MOSITURE BRINGS CHANCE OF RAIN BACK ACROSS THE AREA MONDAY INTO WEDNESDAY. 41 FIRE WEATHER... FUELS ARE DRY ACROSS MUCH OF THE AREA. RH WILL DROP BELOW 25 PERCENT ON THURSDAY ACROSS NORTHEAST GEORGIA BUT BORDERLINE FOR MEETING DURATION CRITERIA. WINDS WILL BE STRONGER TOMORROW THAN TODAY AND APPEAR TO BE JUST BELOW 15MPH ON THURSDAY /THOUGH COULD SEE ISOLATED AREAS OF 15MPH/. OVERALL IT LOOKS LIKE WE ARE JUST SHY OF MEETING FIRE DANGER STATEMENT CRITERIA FOR EITHER WIND OR RH SO WILL LET THE MIDSHFIT RE-EVALUATE. && AVIATION... 18Z UPDATE... CLOUDS CONTINUE TO DECREASE ACROSS MANY OF THE TAF SITES...BUT WILL SEE AN INCREASE OVERNIGHT. LOW CONFIDENCE ON JUST HOW LOW CIGS WILL BE IN THE MORNING...HAVE ADVERTISED MVFR AT ATL FOR NOW...BUT ONE MODEL DOES INDICATE CIGS COULD BE LOWER INTO THE IFR CATEGORY. SLIGHT CHANCE OF RAIN IN THE MORNING 10-13Z...HOWEVER NOT ENOUGH OF A CHANCE TO MENTION IN THE TAFS. WITH CLEARING OF THE CLOUDS...HAVE SEEN AN INCREASE IN WIND SPEEDS THIS AFTERNOON...BUT STRONGER WINDS WILL MAINLY HOLD OFF UNTIL THURSDAY MORNING WITH GUSTS TO 20KTS. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON WIND AND VSBYS. LOW CONFIDENCE ON CIGS FOR THE OVERNIGHT HOURS INTO MID MORNING. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 38 52 27 34 / 10 10 50 60 ATLANTA 40 50 30 39 / 20 20 50 70 BLAIRSVILLE 29 43 24 35 / 20 10 50 80 CARTERSVILLE 38 45 29 38 / 20 20 60 80 COLUMBUS 44 61 37 60 / 10 10 30 50 GAINESVILLE 36 48 28 35 / 20 10 50 80 MACON 42 61 32 54 / 10 10 20 40 ROME 38 45 30 39 / 20 20 60 80 PEACHTREE CITY 39 53 30 45 / 20 20 50 60 VIDALIA 42 64 35 57 / 10 10 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...11 LONG TERM....41 AVIATION...11
Hazardous weather outlook, Jan 23, 5:48 AM EST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 548 AM EST WED JAN 23 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241100- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 548 AM EST WED JAN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... FAIR WEATHER IS EXPECTED THROUGH WEDNESDAY .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AN ARCTIC AIRMASS WILL BE MOVING INTO THE EASTERN HALF OF THE UNITED STATES ON THURSDAY SETTING UP A COLD AIR WEDGE ACROSS NORTH AND CENTRAL GEORGIA. AT THE SAME TIME MOISTURE FROM THE WEST AND SOUTHWEST IS EXPECTED TO RISE UP AND OVER THE COLD AIR AT THE SURFACE. THE COMBINATION OF THESE INGREDIENTS WILL SET THE STAGE FOR POSSIBLE FREEZING RAIN AND SLEET OVERNIGHT THURSDAY NIGHT THROUGH FRIDAY MORNING. AREAS NORTH OF A LA GRANGE TO MACON TO DUBLIN LINE WILL HAVE THE POTENTIAL FOR SOME TRAVEL IMPACTS FROM EITHER FREEZING RAIN OR SLEET ON FRIDAY. STAY TUNED TO THE FORECAST FOR FRIDAY AS IT IS HIGHLY DEPENDENT ON THE TIMING OF BOTH THE COLD AIR AND THE MOISTURE AND MAY CHANGE AS NEW INFORMATION IS RECEIVED. REGARDLESS OF WHETHER THE REGION RECEIVES PRECIPITATION...TEMPERATURES WILL BE WELL BELOW NORMAL ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. 30
Nearby
Winter Storm Watches in Georgia, 2013Every winter storm watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.